Alert archive / Connecticut / Frost Advisories in 2016
Frost Advisory 4, NWS New York, NY
NWS New York, NY issued this frost advisory at Apr 20, 2016, 3:27 AM EDT for 4 counties in Connecticut; Orange County, Putnam County, New York. It took effect at Apr 21, 2016, 1:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 3:27 AM EDT (07:27 UTC)
- In effect from
- Apr 21, 2016, 1:00 AM EDT
- Expired
- Apr 21, 2016, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2395 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS71 KOKX 200727 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 327 AM EDT WED APR 20 2016 ...FROST LATE TONIGHT INTO EARLY THURSDAY MORNING... CTZ005>008-NYZ067-068-201600- /O.NEW.KOKX.FR.Y.0004.160421T0500Z-160421T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 327 AM EDT WED APR 20 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY. * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
2 follow-up statements
159 WWUS71 KOKX 201555 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1155 AM EDT WED APR 20 2016 ...FROST LATE TONIGHT INTO EARLY THURSDAY MORNING... CTZ005>008-NYZ067-068-211100- /O.CON.KOKX.FR.Y.0004.160421T0500Z-160421T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 1155 AM EDT WED APR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... * TEMPERATURES...FALLING INTO THE LOWER TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
215 WWUS71 KOKX 210137 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 937 PM EDT WED APR 20 2016 ...FROST LATE TONIGHT INTO EARLY THURSDAY MORNING... CTZ005>008-NYZ067-068-211100- /O.CON.KOKX.FR.Y.0004.160421T0500Z-160421T1100Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-ORANGE-PUTNAM- 937 PM EDT WED APR 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM EDT THURSDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 20, 1:17 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 20, 1:17 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
117 AM EDT WED APR 20 2016
.SYNOPSIS...
HIGH PRESSURE MOVES ACROSS THE REGION TODAY. THE HIGH MOVES OFF
THE COAST THURSDAY. A COLD FRONT WILL APPROACH THURSDAY NIGHT AND
PASS OFFSHORE DURING FRIDAY NIGHT. HIGH PRESSURE RETURNS FOR THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS WINDS TEMPORARILY LIGHTEN...TEMPS VARY BASED ON WINDS/AMOUNT OF
LOW LEVEL MIXING. FOLLOWED LATEST GUIDANCE AND TRENDS...WITH
INITIAL OB CONDITIONS FOLLOWED AS A STARTING POINT.
OVERNIGHT LOWS COULD VERY WELL RANGE FROM THE UPPER 40S IN AND
AROUND NYC...TO THE UPPER 20S IN THE PINE BARRENS OF EASTERN LONG
ISLAND PER KFOK OBS.
WITH WINDS EXPECTING TO INCREASE LATER TONIGHT...TEMPS COULD RISE
BACK INTO THE 40S. WILD TEMPERATURE SWINGS POSSIBLE UNTIL THEN.
NOT EXPECTING FROST DEVELOPMENT DUE TO THE WINDS 5-10 MPH.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
WEDNESDAY...CLEAR OR MOSTLY CLEAR SKIES EXPECTED. ADDITIONAL COLD
ADVECTION RESULTS IN SOMEWHAT COOLER TEMPERATURES WED...WITH HIGHS
GENERALLY EXPECTED TO BE IN THE LOWER 60S. EVEN WITH THE TEMPS A
LITTLE LOWER...DEWPOINTS WILL BE THAT MUCH LOWER AND RESULT IN
RELATIVE HUMIDITIES SEVERAL PERCENTS LOWER THAN TODAY. ALTHOUGH
WINDS ARE MUCH LIGHTER THAN TODAY...CT FIRE MANAGEMENT OFFICIALS
REQUESTED FIRE WEATHER WATCH DUE TO THE ABNORMALLY DRY CONDITIONS.
PER COORDINATION WITH ALY AND PHI...HAVE NOT ISSUED FIRE WEATHER
WATCH ACROSS ANY OF THE SE NY OR NE NJ ZONES DUE TO WINDS BEING
WELL UNDER THRESHOLDS. A SPS MIGHT BE CONSIDERED
LATER...HOWEVER...JUST DUE TO THE ABNORMALLY DRY CONDITIONS THERE
AS WELL.
WEDNESDAY NIGHT...MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD SET
THE STAGE FOR FAIRLY EFFICIENT RADIATION. TEMPS MAY DROP TO LOW TO
MID 30S FOR A FEW NORTHERN INTERIOR LOCATIONS. A FROST ADVISORY
MAY NEED TO BE CONSIDERED FOR WEDNESDAY NIGHT IN SOME LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY...SURFACE HIGH PRESSURE CENTER MOVES OFFSHORE AND ALLOWS
FOR SW RETURN FLOW OF WARMER AIR. WIND GUSTS TO AT LEAST 20 TO 25
MPH LOOK LIKELY DURING THE AFTERNOON. DEWPOINTS START TO RISE SOME
BUT TEMPS DO AS WELL WITH HIGHS REACHING LOWER 70S AWAY FROM
IMMEDIATE SHORE. ANTICIPATE MOST SUNNY SKIES THROUGH MIDDAY WITH
INCREASING HIGH CLOUDS DURING THE AFTERNOON AHEAD OF THE NEXT SHORT
WAVE TROF.
FRIDAY...HAVE KEPT CHANCE OF SHOWERS FOR THURSDAY NIGHT AND FRIDAY
WITH APPROACH OF COLD FRONT. ALSO INSERTED SLIGHT CHANCE TSTMS
FRIDAY BASED ON TOTAL TOTALS AT/ABOVE 50 AND K INDICES AT/ABOVE 30.
STILL EARLY FOR MUCH CONFIDENCE...BUT BULK SHEAR COULD BE FAIRLY
HIGH AND THUS A FEW TSTMS MAY HAVE POTENTIAL OF MIXING STRONG WIND
GUSTS TO THE SURFACE.
WEEKEND...HIGH PRES THEN BUILDS IN BEHIND THE DEPARTING FRONT FOR
THE WEEKEND. TEMPS WILL GENERALLY RUN AT OR SLIGHTLY ABOVE NORMAL
LEVELS.
EARLY NEXT WEEK...ANOTHER WEAK FRONTAL SYSTEM MAY IMPACT THE
REGION FOR THE START OF THE NEW WORK WEEK.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE BUILDS IN FROM THE NORTH...MOVING OVER THE TERMINALS
DURING THE DAY BEFORE MOVING OFF THE COAST LATE THIS AFTERNOON.
VFR.
WINDS WILL REMAIN FROM THE NORTHWEST TO NORTH OVERNIGHT. THERE IS
A POSSIBILITY THAT WINDS BECOME LIGHT AND VARIABLE FOR A TIME
AS THE HIGH BUILDS OVER THE REGION...AND BEFORE SEA BREEZES
DEVELOP. AS THE HIGH SHIFTS OFF THE COAST WINDS SHIFT TO THE
SOUTHWEST. WINDS BECOME LIGHT ONCE AGAIN WEDNESDAY NIGHT.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT...VFR.
.THURSDAY...VFR. SW GUSTS 20-25KT.
.LATE THURSDAY NIGHT AND FRIDAY...MVFR POSSIBLE IN SCT SHRA.
WIDELY SCT TSRA ON FRI.
.SATURDAY-SUNDAY...VFR.
&&
.MARINE...
LOW LEVEL PRESSURE GRADIENT AND COLD ADVECTION STRONG ENOUGH TO
SUPPORT GUSTS TO 25 KT OVER THE COASTAL WATERS SOUTH OF THE
EASTERN PORTION OF LONG ISLAND...OR ANZ350. HAVE A RELATIVELY
SHORT PERIOD SCA IN EFFECT INTO THIS MORNING FOR THIS ZONE. SEAS
MAY APPROACH 5 FEET IN THE SOUTHERN PORTION OF THE ZONE.
QUIET ON ALL WATERS WED NIGHT INTO THU NIGHT. THERE IS A CHANCE
FOR MARGINAL SCA CONDS ON THE OCEAN WATERS SOME TIME FRI INTO FRI
NIGHT AS A COLD FRONT MOVES SLOWLY ACROSS. TRANQUIL CONDS RETURN
BY THE WEEKEND AS HIGH PRES BUILDS IN FROM THE WEST.
&&
.FIRE WEATHER...
TEMPS WILL BE COOLER ACROSS THE REGION TODAY WITH HIGHS GENERALLY
IN THE 60S. HOWEVER...WITH SFC DEWPOINTS IN THE 20S...CAN EXPECT
RH VALUES ONCE AGAIN IN THE 20S. WINDS WILL ALSO BE MUCH LIGHTER
ON WEDNESDAY.
PER COORDINATION WITH CT FIRE MANAGEMENT OFFICIALS...A FIRE
WEATHER WATCH IS IN EFFECT FOR CT DUE TO THE ABNORMALLY DRY CONDS.
&&
.HYDROLOGY...
NO SIGNIFICANT RAINFALL THROUGH THURSDAY. A COLD FRONT MOVING
THROUGH FROM THU NIGHT INTO FRI NIGHT MAY BRING 1/10 TO 1/4 INCH
BASIN AVG QPF...WITH POTENTIAL FOR LOCALLY UP TO 1/2 INCH WITH ANY
LATE DAY TSTMS. NO FLOODING ISSUES ANTICIPATED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FIRE WEATHER WATCH FROM NOON EDT TODAY THROUGH THIS EVENING
FOR CTZ005>012.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ350.
&&
SYNOPSIS...MPS
NEAR TERM...MPS/PW
SHORT TERM...
LONG TERM...
AVIATION...BC
MARINE...MPS
FIRE WEATHER...
HYDROLOGY...MPSHazardous weather outlook, Apr 19, 7:34 PM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 734 PM EDT TUE APR 19 2016 CTZ005>012-202200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 734 PM EDT TUE APR 19 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ345-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-202200- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 734 PM EDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-350-353-355-202200- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 734 PM EDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:27 AM EDT | Red Flag Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 15 hr |
Nearby
Frost Advisories in Connecticut, 2016Frost Advisories in New York, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.